Alert archive / Florida / Tornado Warnings in 2021
Tornado Warning 10, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Oct 28, 2021, 1:52 PM EDT for Hardee County, Manatee County, Sarasota County, Florida. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 28, 2021, 1:52 PM EDT (17:52 UTC)
- Expired
- Oct 28, 2021, 2:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Hardee County, FL, Manatee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 37 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 28, 1:52 PM EDT | TSTM WND DMG | 3 Nw Gator Creek Estate, FL | SEVERAL LARGE TREE LIMBS SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 28, 9:00 AM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1406 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.9
The text
As transmitted.
455
WFUS52 KTBW 281752
TORTBW
FLC049-081-115-281815-
/O.NEW.KTBW.TO.W.0010.211028T1752Z-211028T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
152 PM EDT Thu Oct 28 2021
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
West central Hardee County in central Florida...
Northeastern Manatee County in west central Florida...
North central Sarasota County in west central Florida...
* Until 215 PM EDT.
* At 152 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Lake Sarasota, or 10 miles east of Sarasota,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
west central Hardee, northeastern Manatee and north central
Sarasota Counties, including the following locations... Myakka
Head, Fruitville and Lake Manatee State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2726 8241 2733 8248 2761 8230 2745 8202
TIME...MOT...LOC 1752Z 226DEG 49KT 2733 8238
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBW1 follow-up statement
816
WWUS52 KTBW 281804
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
204 PM EDT Thu Oct 28 2021
FLC049-081-115-281815-
/O.CON.KTBW.TO.W.0010.000000T0000Z-211028T1815Z/
Hardee FL-Manatee FL-Sarasota FL-
204 PM EDT Thu Oct 28 2021
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR WEST
CENTRAL HARDEE...NORTHEASTERN MANATEE AND NORTH CENTRAL SARASOTA
COUNTIES...
At 203 PM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northwest of Myakka City, or 19 miles east of
Sarasota, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lake Sarasota, Lake Manatee State Park, Lakewood Ranch, Myakka Head,
Fruitville and Sarasota Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2726 8241 2733 8248 2761 8230 2745 8202
TIME...MOT...LOC 1803Z 226DEG 49KT 2744 8225
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Oct 28, 9:41 AM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Oct 28, 9:41 AM EDT, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
941 AM EDT Thu Oct 28 2021
...TORNADO WATCH IS IN EFFECT THROUGH 5PM THIS AFTERNOON...
.UPDATE...
Things on radar have started to get active. We have already seen a
few storms move onshore and some of them had some weak rotation
signals. This trend is expected to continue and intensify through
today. The warm front from an occluded continues to move across
the Peninsula ahead of the cold front that is currently over the
Gulf waters. The combination of ample moisture, instability, upper
level support, and wind shear will support strong storms that
could become severe. The main threat from these storms will be
damaging winds, but isolated tornadoes/waterspouts will be
possible. Therefore, a Storm Prediction Center has issued a
Tornado Watch for our entire CWA, including near shore marine
zones. This will be in effect through 5PM today.
Additionally, above normal tides of 1 to 2 feet are expected along
the Nature Coast and 1 to 2 feet south of Clearwater. This could
result in some minor flooding for these areas. Otherwise, forecast
remains on track.
&&
.AVIATION...
Showers and thunderstorms streaming across the area will keep
intermittent MVFR to IFR conditions most terminals through most of
the period. There will be small window where storm's activity will
decrease over the next hour or so, however, weather conditions are
expected to deteriorate as cold front approaches the region later
this morning and through the afternoon. Southerly winds will
become westerly and increase through the period with higher gusts
possible near thunderstorms. There is uncertainty on the timing of
the convection, but TAF sites should prepare for on/off showers
through the period.
&&
.Prev Discussion... /issued 415 AM EDT Thu Oct 28 2021/
DISCUSSION...
A complex storm system will move across the Tennessee and Ohio
Valley today and then into the eastern states Friday and Friday
night. A warm front associated with this system is moving north
across the region early this morning bringing some showers to
areas around and west of Tampa Bay northward. Later this morning
and afternoon a squall line is expected to move across the region
with some of storms possibly becoming severe and producing
damaging winds and an isolated tornado/waterspout. Ahead of this
line southwest winds will increase with somewhat windy conditions
later this morning and afternoon. The winds will shift to more
westerly direction tonight and Friday and remain rather strong,
close to wind advisory criteria along the immediate coast. Along
with the rather strong winds we'll see clouds and some ocean
effect showers from time to time moving onshore tonight into
early Saturday as cold air aloft moves over the rather warm gulf
waters. Finally by Sunday conditions will improve with rather
pleasant weather for the first half of next week.
MARINE...
Conditions over the coastal waters will deteriorate today and
remain hazardous into Saturday. Winds will increase to advisory
levels through this time period, but tonight into early Friday
night we will see frequent gusts to gale force over the northern
and central coastal water zones so have gone with a Gale Warning
for these areas. The increasing winds and building seas will also
support high surf and dangerous rip currents developing along
area beaches as well through Sunday. Also with the strong onshore
flow we may see some minor coastal flooding during tonight and
Friday with tides forecast to run 2 to 3 feet above normal from
Clearwater Beach north to the Suwannee River, and 1 to 2 feet
above normal south of Clearwater Beach.
FIRE WEATHER...
Rather high dispersion values are expected today and especially
Friday thanks to the windy conditions. Otherwise, no other fire
weather hazards are expected as relative humidity values will
remain above critical levels.
&&
.Preliminary Point Temps/PoPs...
TPA 83 74 79 67 / 100 30 40 50
FMY 85 74 84 69 / 90 60 20 30
GIF 84 69 81 64 / 100 40 30 40
SRQ 84 74 81 67 / 90 30 30 50
BKV 82 66 78 59 / 100 30 40 50
SPG 83 75 79 69 / 100 30 40 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday afternoon for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
High Surf Advisory from 3 PM this afternoon to 11 PM EDT
Saturday for Coastal Charlotte-Coastal Hillsborough-Coastal
Lee-Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 8 PM EDT this evening for Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River FL out
20 NM-Waters from Englewood to Tarpon Springs FL out 20 to
60 NM-Waters from Tarpon Springs to Suwannee River FL out
20 to 60 NM.
Small Craft Advisory from 11 PM Friday to 8 AM EDT Saturday for
Coastal waters from Englewood to Tarpon Springs FL out 20
NM-Coastal waters from Tarpon Springs to Suwannee River FL
out 20 NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
Gale Warning from 8 PM this evening to 11 PM EDT Friday for
Coastal waters from Englewood to Tarpon Springs FL out 20
NM-Coastal waters from Tarpon Springs to Suwannee River FL
out 20 NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
Small Craft Advisory until 8 AM EDT Saturday for Charlotte
Harbor and Pine Island Sound-Coastal waters from Bonita
Beach to Englewood FL out 20 NM-Tampa Bay waters-Waters
from Bonita Beach to Englewood FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...Delerme/Close
UPPER AIR...Davis
DECISION SUPPORT...WynnHazardous weather outlook, Oct 28, 6:05 AM EDT, 7 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 605 AM EDT Thu Oct 28 2021 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-282215- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 605 AM EDT Thu Oct 28 2021 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Widespread thunderstorms are expected to move across the area today, with some severe storms possible. The strongest thunderstorms will be capable of producing strong gusty winds, locally heavy rains, and isolated tornadoes. ...COASTAL FLOOD IMPACT... Thursday night and Friday morning conditions will be favorable for minor coastal flooding along the Nature Coast. Coastal residents should be alert for later statements or warnings, and take action to protect property. ...RIP CURRENT IMPACT... Today through Saturday, high surf may produce strong and frequent rip currents along area beaches. ...MARINE IMPACTS... A strong cold front will move east across the waters today, bringing widespread thunderstorms with strong gusty winds and rough seas, along with isolated waterspouts. The thunderstorms will clear out from northwest to southeast this evening behind the front. However, wind speeds of 20 to 30 knots with gusts to near gale strength will remain through at least Friday evening, creating seas of up to 10 to 12 feet offshore and hazardous boating conditions for small craft operators. Conditions will gradually improve through the weekend. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. ...COASTAL FLOOD IMPACT... Friday morning conditions will be favorable for minor coastal flooding along the Nature Coast. Coastal residents should be alert for later statements or warnings, and take action to protect property. ...RIP CURRENT IMPACT... Friday through Saturday, high surf may produce strong and frequent rip currents along area beaches. ...MARINE IMPACTS... Wind speeds of 20 to 30 knots with gusts to near gale strength will remain through at least Friday evening, creating seas of up to 10 to 12 feet offshore and hazardous boating conditions for small craft operators. Conditions will gradually improve through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Hurt
In the hours before
Local storm report, Oct 28, 1:23 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
123 PM EDT THU OCT 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND GST 2 NNE MASARYKTOWN 28.47N 82.45W
10/28/2021 M53 MPH HERNANDO FL ASOS
ASOS STATION KBKV BROOKSVILLE.
&&
JCMSpecial weather statement, Oct 28, 1:33 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
133 PM EDT Thu Oct 28 2021
FLZ043-248-249-281815-
Inland Hernando FL-Inland Pasco FL-Sumter FL-
133 PM EDT Thu Oct 28 2021
...Strong thunderstorms will impact portions of Sumter, eastern Pasco
and southeastern Hernando Counties through 215 PM EDT...
At 133 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Wildwood to Wesley Chapel
South. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Zephyrhills, Wildwood, Dade City, Bushnell, St. Leo, Zephyrhills
West, Zephyrhills North, Wesley Chapel South, Zephyrhills South,
Pebble Creek, Lake Panasoffkee, Ridge Manor, San Antonio, Center
Hill, Webster, Coleman, Saint Leo, Adamsville, Sumterville and
Richland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 500 PM EDT for central and
west central Florida.
&&
LAT...LON 2833 8196 2831 8199 2832 8202 2832 8204
2828 8206 2817 8231 2817 8236 2875 8221
2876 8218 2878 8219 2879 8217 2883 8219
2895 8216 2896 8211 2896 8196
TIME...MOT...LOC 1733Z 233DEG 35KT 2892 8213 2823 8230
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWLocal storm report, Oct 28, 1:41 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
141 PM EDT THU OCT 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 6 ENE MOON LAKE ESTATES 28.32N 82.50W
10/28/2021 PASCO FL TRAINED SPOTTER
TREES DOWN ON US 41 NORTH OF SR 52 IN SPRING
HILL.
&&Local storm report, Oct 28, 1:42 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
142 PM EDT THU OCT 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM TSTM WND GST 4 NNW BELLEAIR 27.99N 82.83W
10/28/2021 M44 MPH PINELLAS FL MESONET
MESONET STATION FW1789 CLEARWATER BEACH.
&&Local storm report, Oct 28, 1:44 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
144 PM EDT THU OCT 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM WATER SPOUT 5 SSW MACDILL AIR FORCE 27.78N 82.54W
10/28/2021 GMZ830 FL BROADCAST MEDIA
MULTIPLE REPORTS OF A WATERSPOUT IN TAMPA
BAY, LASTING APPROXIMATELY 9 MINUTES.
&&Local storm report, Oct 28, 1:47 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
147 PM EDT THU OCT 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM TSTM WND GST 2 NNE BELLEAIR 27.96N 82.80W
10/28/2021 M44 MPH PINELLAS FL MESONET
MESONET STATION FW8592 SEMINOLE.
&&
JCMThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 4:01 AM EDT | Gale Warning | TBW | 43 hr | |
| Oct 28, 4:01 AM EDT | Small Craft Advisory | TBW | 64 hr | |
| Oct 28, 7:42 AM EDT | Special Marine Warning | TBW | 33 min | |
| Oct 28, 10:16 AM EDT | Special Marine Warning | TBW | 59 min | |
| Oct 28, 10:48 AM EDT | Special Weather Statement | TBW | Levy | 42 min |
| Oct 28, 11:15 AM EDT | Special Marine Warning | TBW | 60 min | |
| Oct 28, 11:29 AM EDT | Special Weather Statement | TBW | Citrus, Levy | 61 min |
| Oct 28, 12:17 PM EDT | Special Marine Warning | TBW | 58 min | |
| Oct 28, 12:29 PM EDT | Special Weather Statement | TBW | Citrus, Hernando, Pasco, Sumter | 61 min |
| Oct 28, 1:00 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco, Pinellas, Polk | 45 min |
| Oct 28, 1:02 PM EDT | Special Weather Statement | TBW | Hillsborough, Manatee, Pinellas, Sarasota | 58 min |
| Oct 28, 1:16 PM EDT | Tornado Warning | TBW | Hillsborough, Pinellas | 13 min |
| Oct 28, 1:18 PM EDT | Special Marine Warning | TBW | 57 min | |
| Oct 28, 1:19 PM EDT | Tornado Warning | TBW | Manatee, Sarasota | 26 min |
| Oct 28, 1:33 PM EDT | Special Weather Statement | TBW | Sumter | 42 min |
| Oct 28, 1:59 PM EDT | Special Weather Statement | TBW | Hillsborough, Manatee, Sarasota | 46 min |
| Oct 28, 2:10 PM EDT | Special Marine Warning | TBW | 65 min | |
| Oct 28, 2:14 PM EDT | Tornado Warning | TBW | Manatee | 16 min |
| Oct 28, 2:27 PM EDT | Tornado Warning | TBW | Hardee, Manatee | 18 min |
| Oct 28, 2:46 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee, Polk | 44 min |
| Oct 28, 2:54 PM EDT | Tornado Warning | TBW | Manatee, Sarasota | 21 min |
| Oct 28, 2:57 PM EDT | Tornado Warning | TBW | DeSoto | 18 min |
| Oct 28, 3:11 PM EDT | Tornado Warning | TBW | DeSoto, Hardee | 19 min |
| Oct 28, 3:18 PM EDT | Special Marine Warning | TBW | 57 min | |
| Oct 28, 3:36 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Highlands | 39 min |
| Oct 28, 4:29 PM EDT | Special Marine Warning | TBW | 46 min |
Nearby
Tornado Warnings in Florida, 2021Every tornado warning in 2021Tornadoes in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.